Hail, Mobile
- When
- June 16, 12:49 PM CST to 12:51 PM CST
- Where
- Mobile County, 7 mi ENE of Mobile Bates Fld
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.719, -88.121
Thunderstorms developed during the afternoon and produced high winds that caused damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms developed during the afternoon and produced high winds that caused damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 16, 11:20 AM CST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE TO AVIATION SECTION NATIONAL WEATHER SERVICE MOBILE AL 1220 PM CDT THU JUN 16 2011 .AVIATION...(18Z ISSUANCE)ONGOING TSRA DEVELOPMENT WILL CREATE LOCALIZED DROPS IN CIGS/VISBYS...BUT AM EXPECTING THE AREA TO REMAIN GENERALLY IN VFR LEVELS. A SHORTWAVE MOVING OVER/NEAR THE AREA FRIDAY WILL BRING ANOTHER ROUND OF TSRA TO THE AREA. AM AGAIN EXPECTING GENERALLY VFR CONDITIONS...EXCEPT FOR LOCAL DROPS IN/NEAR TSRA EXPECTED TO DEVELOP. /16 && .UPDATE...INCREASED THE POPS AREAWIDE TODAY WITH THE LARGEST INCREASE OVER THE PANHANDLE AND EAST OF I-65 WHERE RAIN IS ALREADY OCCURRING. ALSO LOWERED TEMPS A FEW DEGREES ACROSS THE BOARD DUE TO RAIN AND MORE CLOUD DEBRIS AROUND MOST OF THE DAY. BUMPED UP THE POPS A LITTLE BIT THIS AFTERNOON AS BELIEVE AFTERNOON CONVECTION WILL BE OUTFLOW AND SEA BREEZE DRIVEN...BUT ALSO THINK THE BETTER CHANCES WILL BE EAST OF THE SOUTHEAST MISSISSIPPI BORDER. /11 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 412 AM CDT THU JUN 16 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-171100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 412 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS PORTIONS OF THE AREA. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG OR EVEN BRIEFLY SEVERE WITH DAMAGING DOWNBURST WINDS THE PRIMARY THREAT. HEAT INDICES AROUND 105 DEGREES CAN BE EXPECTED ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR THIS AFTERNOON. FURTHER INLAND...HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE ALABAMA AND WESTERN FLORIDA PANHANDLE BEACHES. SMALL CRAFT SHOULD EXERCISE CAUTION THIS AFTERNOON AND TONIGHT ACROSS AREA BAYS AND THE NEAR SHORE WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HEAT WILL PERSIST ACROSS THE REGION WITH AFTERNOON HEAT INDICES REMAINING IN THE 100 TO 105 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1010 AM CDT THU JUN 16 2011 FLZ004-161600- COASTAL SANTA ROSA FL- 1010 AM CDT THU JUN 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...THROUGH 1100 AM CDT... AT 1008 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BAGDAD...OR NEAR AVALON BEACH...AND MOVING NORTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... MILTON...PACE AROUND 1025 AM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 20 AND 30. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THIS STORM APPROACHES. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1209 PM CDT THU JUN 16 2011 ALZ062-064-161745- UPPER BALDWIN AL-LOWER BALDWIN AL- 1209 PM CDT THU JUN 16 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 1245 PM CDT... AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF BAY MINETTE TO 7 MILES NORTHEAST OF FOLEY...AND MOVING WEST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL BE NEAR... SUMMERDALE AROUND 1235 PM CDT... CARNEY...ROBERTSDALE AROUND 1240 PM CDT... LOXLEY...SILVERHILL...BAY MINETTE...I65 AND AL 59 AROUND 1245 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 40 AND 59. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1243 PM CDT THU JUN 16 2011 ALZ061-062-161815- UPPER MOBILE AL-UPPER BALDWIN AL- 1243 PM CDT THU JUN 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN BALDWIN AND EASTERN MOBILE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 115 PM CDT... AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CREOLA...OR NEAR I65 AND US 43...AND MOVING SOUTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... I65 AND AL 225 AROUND 115 PM CDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 16 AND 32. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1253 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 2 W ELSANOR 30.55N 87.62W
06/16/2011 E0.88 INCH BALDWIN AL PUBLIC
PENNY SIZE HAIL NEAR ELSANOR.
1233 PM TSTM WND GST 2 W ELSANOR 30.55N 87.62W
06/16/2011 M53.00 MPH BALDWIN AL PUBLIC
A WIND GUST OF 53 MPH WITH A SUSTAINED WIND OF 35 MPH
NEAR ELSANOR.
&&
KCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 118 PM CDT THU JUN 16 2011 ALZ051-161845- CHOCTAW AL- 118 PM CDT THU JUN 16 2011 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...THROUGH 145 PM CDT... AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES NORTHEAST OF BUTLER...OR NEAR PENNINGTON...AND MOVING SOUTH AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... TOMPKINSVILLE AROUND 130 PM CDT... LITTLE WALKER AROUND 135 PM CDT... LAVACA AROUND 145 PM CDT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. &&
The Mobile radar (KMOB), 12 km away, was scanning. The volume nearest the first event began at 18:50 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
Winds estimated at 60 mph downed a tree just east of University and Airport Blvd.
Winds estimated at 60 mph downed a tree near Hillcrest and Cottage Hill roads.
Winds estimated at 60 mph downed trees in Evergreen.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2011Every state in 2011This day in weather historyWarnings in Alabama, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328062, 328058, 328060, 328063, 328064, 328065.